Alert archive / Florida / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Tampa Bay, FL

March 17, 202513 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 17, 2025, 2:54 AM EDT for 13 counties in Florida. It took effect at Mar 17, 2025, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 2:54 AM EDT (06:54 UTC)
In effect from
Mar 17, 2025, 12:00 PM EDT
Expired
Mar 17, 2025, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS82 KTBW 170654
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
254 AM EDT Mon Mar 17 2025

...CRITICALLY LOW HUMIDITY WITH GUSTY WINDS WILL RESULT IN
ELEVATED FIRE DANGER...

.The National Weather Service in Ruskin has issued a Fire Weather
Warning for low humidity and gusty northwest winds.

FLZ043-052-056-057-061-242-248-249-251-255-260-262-265-180000-
/O.NEW.KTBW.FW.W.0002.250317T1600Z-250318T0000Z/
Sumter-Polk-Hardee-Highlands-DeSoto-Inland Citrus-Inland Hernando-
Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
254 AM EDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA...

The National Weather Service in Tampa Bay Ruskin has issued a Red
Flag Warning, which is in effect from noon today to 8 PM EDT this
evening.

* AFFECTED AREA...Sumter, Polk, Hardee, Highlands, DeSoto, 
  Inland Citrus, Inland Hernando, Inland Pasco, Inland 
  Hillsborough, Inland Manatee, Inland Sarasota, Inland 
  Charlotte and Inland Lee.

* TIMING...From noon today to 8 PM EDT this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 26 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and dry fuels can contribute
to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 8:58 PM EDT, 5 hours 56 minutes earlier.

Area forecast discussion, Mar 16, 8:58 PM EDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
858 PM EDT Sun Mar 16 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 855 PM EDT Sun Mar 16 2025

No changes made to forecast grids as remaining showers/isolated
storms are adequately captured by existing forecast. Remaining
convection will exit our area to the south and east overnight with
cooler drier air filtering into the state. Dry conditions coupled
with breezy conditions on Monday may lead to some fire weather
concerns, otherwise cooler temps are expected with Monday
afternoon highs in the upper 60s to lower 70s followed by Monday
night lows dropping into the 40s to near 50 degrees. Hazardous
conditions continue for beachgoers through Monday with a High Risk
of Rip Currents.

&&

.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025

Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.

Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.

&&

.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Sun Mar 16 2025

Gusty conditions continue across terminals through the period as a
cold front pushes across the state followed by high pressure
building in, with SW winds veering to NW tonight into Monday
morning. Lingering showers diminish from north to south, likely
clearing all terminals to the south by 04Z, with any lingering
sub-VFR conditions returning to VFR by 05-06Z.

&&

.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025

Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.

&&

.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025

Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  59  66  51  77 /  40   0   0   0
FMY  64  73  49  80 /  40   0   0   0
GIF  59  70  47  77 /  70   0   0   0
SRQ  60  68  52  78 /  50   0   0   0
BKV  52  66  41  78 /  30   0   0   0
SPG  61  66  55  75 /  40   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM-Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

&&

UPDATE/AVIATION...Hurt
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Hubbard/Hurt
CLIMATE...Hubbard

In the hours before

Local storm report, Mar 16, 10:05 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Tampa Bay Ruskin FL
1005 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     Marine Tstm Wind 1 SSE Cedar Key         29.14N 83.03W
03/16/2025  M34 MPH          GMZ850             FL   Buoy

            Buoy station CKYF1 Cedar Key, FL.

0212 PM     Non-Tstm Wnd Gst 1 WNW Sarasota          27.34N 82.56W
03/16/2025  M40 MPH          GMZ853             FL   Mesonet

            Mesonet station XSRB Sarasota Bay Marker 17.

0609 PM     Non-Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025  M43 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

0609 PM     Tstm Wnd Gst     6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025  M43 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

0130 PM     Non-Tstm Wnd Gst 7 NW Palmetto           27.60N 82.65W
03/16/2025  M42 MPH          GMZ830             FL   Mesonet

            Mesonet station XSKY Skyway Fishing Pier.

0646 PM     Waterspout       5 NNW Palmetto          27.59N 82.61W
03/16/2025                   GMZ830             FL   Trained Spotter

            Spotter report of a waterspout in the south
            end of Tampa Bay near I-275.

1020 AM     Non-Tstm Wnd Gst 1 SSW Sarasota Bradento 27.38N 82.56W
03/16/2025  M41 MPH          Sarasota           FL   Mesonet

            Mesonet station 0128W 1.1 SW Sarasota
            Bradenton (WeatherSTEM).

1230 PM     Non-Tstm Wnd Gst 2 NNE Belleair          27.96N 82.80W
03/16/2025  M40 MPH          Pinellas           FL   Mesonet

            Mesonet station FW8592 Seminole.

1254 PM     Non-Tstm Wnd Gst 2 NW Seminole           27.86N 82.80W
03/16/2025  M44 MPH          Pinellas           FL   Mesonet

            Mesonet station AS052 Seminole.

0102 PM     Non-Tstm Wnd Gst 2 WNW Feather Sound     27.91N 82.69W
03/16/2025  M47 MPH          Pinellas           FL   ASOS

            ASOS station KPIE St Pete-Clearwater Intl.

0102 PM     Non-Tstm Wnd Gst 2 WNW Feather Sound     27.91N 82.69W
03/16/2025  M47 MPH          Pinellas           FL   ASOS

            ASOS station KPIE St Pete-Clearwater Intl.

0120 PM     Non-Tstm Wnd Gst 2 SW Highpoint          27.89N 82.74W
03/16/2025  M40 MPH          Pinellas           FL   Mesonet

            Mesonet station 1443W Largo Fire Rescue
            Station 38.

0540 PM     Tstm Wnd Gst     1 E Baskin              27.89N 82.79W
03/16/2025  M39 MPH          Pinellas           FL   Mesonet

            Mesonet station 0503W 1.2 SW Largo
            (WeatherSTEM).

0714 PM     Funnel Cloud     4 S Zephyrhills         28.18N 82.17W
03/16/2025                   Pasco              FL   Public

            Funnel Cloud reported in Zephyrhills.

1204 PM     Non-Tstm Wnd Gst 1 S Whitfield           27.40N 82.57W
03/16/2025  M44 MPH          Manatee            FL   ASOS

            ASOS station KSRQ Sarasota Bradenton Intl.

0210 PM     Non-Tstm Wnd Gst 1 S Whitfield           27.40N 82.57W
03/16/2025  M45 MPH          Manatee            FL   ASOS

            ASOS station KSRQ Sarasota Bradenton Intl.

0130 PM     Non-Tstm Wnd Gst 1 W Tampa International 27.98N 82.53W
03/16/2025  M40 MPH          Hillsborough       FL   Mesonet

            Mesonet station 1829W FSWN Tampa Intl Apt.

0429 PM     Funnel Cloud     2 ESE Royal Highlands   28.63N 82.50W
03/16/2025                   Hernando           FL   Trained Spotter

            Spotter on the Suncoast Parkway in
            Brooksville saw a funnel cloud about 7 to 8
            miles north of his location but could not
            see if it made it to the ground. Location
            estimated by radar.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:10 PM EDTSpecial Weather StatementTBWPolk35 min

Nearby

Red Flag Warnings in Florida, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.